MAUDE Adverse Event Report: ABBOTT VASCULAR HI TORQUE SPORTACORE GUIDE WIRE

ABBOTT VASCULAR HI TORQUE SPORTACORE GUIDE WIRE
Model Number 1005202
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a percutaneous intervention was performed on the right superficial femoral artery, popliteal artery, and tibial artery.A spartacore guide wire tip was placed in a small peripheral feeder branch, located at the bifurcation of the posterior and anterior tibial artery.During guide wire re-positioning, the wire tip became stuck in this small side branch.Several attempts to remove this wire were performed and the guide wire tip had separated.The separated tip remains in the patient's anatomy.There was no treatment provided.There was no clinically significant delay reported.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
A visual and dimensional inspections were performed on the returned guide wire, and the reported tip separation was confirmed.The reported difficulty to remove was unable to be replicated in a testing environment as it was based on operational circumstances.The lot history record or similar incident query for this product/lot was not reviewed since the lot number was not reported.The investigation determined the reported difficult to remove and tip separation appear to be related to operation circumstances of the procedure.Based on the reported information, during guidewire re-positioning, the wire tip became stuck in the anatomy resulting in the difficulty to remove.Manipulation and/or inadvertent mishandling of the guide wire against resistance likely resulted in the tip separation and subsequent coil and core damages.The noted teflon damage likely occurred during retraction through the torque device and/or other devices used in the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI TORQUE SPORTACORE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9482076
Report Number2024168-2019-14618
Device Sequence Number2930610
Product Code DQX
UDI-Device Identifier08717648014024
UDI-Public08717648014024
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1005202
Device Catalogue Number1005202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient Weight52